Alert archive / California / Beach Hazards Statements in 2013
Beach Hazards Statement 14, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Nov 26, 2013, 4:05 AM PST for 6 counties in California. It took effect at Nov 28, 2013, 6:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2013, 4:05 AM PST (12:05 UTC)
- In effect from
- Nov 28, 2013, 6:00 AM PST
- Expired
- Nov 28, 2013, 4:00 PM PST
- In force
- 10 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740 WHUS46 KMTR 261205 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 405 AM PST TUE NOV 26 2013 ...LARGER THAN NORMAL WAVES EXPECTED ON THANKSGIVING DAY... LARGE NORTHWEST SWELLS WILL APPROACH THE CALIFORNIA COAST ON THURSDAY. ALTHOUGH THE LARGEST SWELLS WILL REMAIN OFFSHORE THERE WILL BE LARGER THAN NORMAL SURF ALONG THE BEACHES ALONG WITH POSSIBLE SNEAKER WAVES AND RIP CURRENTS. CAZ006-505-509-529-530-271215- /O.NEW.KMTR.BH.S.0014.131128T1400Z-131129T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 405 AM PST TUE NOV 26 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A BEACH HAZARDS STATEMENT WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. * LOCATION...THE NORTHERN AND CENTRAL CALIFORNIA COAST FROM SONOMA COUNTY TO SOUTHERN MONTEREY COUNTY * TIMING...THURSDAY * IMPACTS...LARGE SURF...POSSIBLE SNEAKER WAVES AND STRONG RIP CURRENTS PRECAUTIONARY/PREPAREDNESS ACTIONS...PEOPLE WALKING ALONG THE BEACH FOR THE HOLIDAY SHOULD BE AWARE FOR LARGER THAN NORMAL WAVES CAPABLE OF PRODUCING SNEAKER WAVES OR RIP CURRENTS WHICH CAN SWEEP A PERSON OUT TO SEA. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
5 follow-up statements
837 WHUS46 KMTR 271154 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 354 AM PST WED NOV 27 2013 ...LARGER THAN NORMAL WAVES EXPECTED ON THANKSGIVING DAY... LARGE NORTHWEST SWELLS WILL APPROACH THE CALIFORNIA COAST ON THURSDAY. SWELLS ARE EXPECTED TO BUILD TO 8 TO 10 FEET ON THURSDAY WHICH WILL TRANSLATE INTO LARGER THAN NORMAL SURF ALONG THE BEACHES. CAZ006-505-509-529-530-272000- /O.CON.KMTR.BH.S.0014.131128T1400Z-131129T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 354 AM PST WED NOV 27 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * LOCATION...THE NORTHERN AND CENTRAL CALIFORNIA COAST FROM SONOMA COUNTY TO SOUTHERN MONTEREY COUNTY * TIMING...THURSDAY * IMPACTS...LARGE SURF...POSSIBLE SNEAKER WAVES AND STRONG RIP CURRENTS PRECAUTIONARY/PREPAREDNESS ACTIONS...PEOPLE VENTURING NEAR THE OCEAN FOR THE HOLIDAY SHOULD BE ALERT FOR LARGER THAN NORMAL WAVES CAPABLE OF PRODUCING SNEAKER WAVES OR RIP CURRENTS WHICH CAN SWEEP A PERSON OUT TO SEA. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
036 WHUS46 KMTR 271842 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1042 AM PST WED NOV 27 2013 ...LARGER THAN NORMAL WAVES EXPECTED ON THANKSGIVING DAY... LARGE NORTHWEST SWELLS WILL APPROACH THE CALIFORNIA COAST ON THURSDAY. SWELLS ARE EXPECTED TO BUILD TO 8 TO 10 FEET ON THURSDAY WHICH WILL TRANSLATE INTO LARGER THAN NORMAL SURF ALONG THE BEACHES. CAZ006-505-509-529-530-281845- /O.CON.KMTR.BH.S.0014.131128T1400Z-131129T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1042 AM PST WED NOV 27 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... * LOCATION...THE NORTHERN AND CENTRAL CALIFORNIA COAST FROM SONOMA COUNTY TO SOUTHERN MONTEREY COUNTY. * TIMING...THURSDAY MORNING INTO THE AFTERNOON HOURS. * IMPACTS...LARGE SURF...POSSIBLE SNEAKER WAVES AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS...PEOPLE VENTURING NEAR THE OCEAN FOR THE HOLIDAY SHOULD BE ALERT FOR LARGER THAN NORMAL WAVES CAPABLE OF PRODUCING SNEAKER WAVES OR RIP CURRENTS WHICH CAN SWEEP A PERSON OUT TO SEA. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
286 WHUS46 KMTR 280552 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 952 PM PST WED NOV 27 2013 ...LARGER THAN NORMAL WAVES EXPECTED ON THANKSGIVING DAY... LARGE WESTERLY SWELLS WILL APPROACH THE CALIFORNIA COAST ON THURSDAY. SWELLS ARE EXPECTED TO BUILD TO 8 TO 10 FEET BY THURSDAY MORNING WHICH WILL TRANSLATE INTO LARGER THAN NORMAL SURF ALONG THE BEACHES. CAZ006-505-509-529-530-281800- /O.CON.KMTR.BH.S.0014.131128T1400Z-131129T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 952 PM PST WED NOV 27 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 6 AM PST THURSDAY THROUGH THURSDAY AFTERNOON... * LOCATION...THE NORTHERN AND CENTRAL CALIFORNIA COAST FROM SONOMA COUNTY TO SOUTHERN MONTEREY COUNTY. * TIMING...THURSDAY MORNING INTO THE AFTERNOON HOURS. * IMPACTS...LARGE SURF...POSSIBLE SNEAKER WAVES AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS...PEOPLE VENTURING NEAR THE OCEAN ON THANKSGIVING SHOULD BE ALERT FOR LARGER THAN NORMAL BREAKING WAVES CAPABLE OF PRODUCING SNEAKER WAVES OR RIP CURRENTS WHICH CAN SWEEP A PERSON OUT TO SEA. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
852 WHUS46 KMTR 281745 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 945 AM PST THU NOV 28 2013 ...LARGER THAN NORMAL WAVES EXPECTED ON THANKSGIVING DAY... LARGE WESTERLY SWELLS WILL CONTINUE TO MOVE THROUGH THE COASTAL WATERS TODAY. SWELLS ARE EXPECTED TO RANGE BETWEEN 8 TO 10 FEET AT 15 SECONDS WHICH WILL TRANSLATE INTO LARGER THAN NORMAL SURF AND A HIGH POTENTIAL FOR BEACH HAZARDS ALONG THE BEACHES. CAZ006-505-509-529-530-290000- /O.CON.KMTR.BH.S.0014.000000T0000Z-131129T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 945 AM PST THU NOV 28 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * LOCATION...THE NORTHERN AND CENTRAL CALIFORNIA COAST FROM SONOMA COUNTY TO SOUTHERN MONTEREY COUNTY. * TIMING...THURSDAY MORNING INTO THE AFTERNOON HOURS. * IMPACTS...LARGE SURF...POSSIBLE SNEAKER WAVES AND STRONG RIP CURRENTS. PRECAUTIONARY/PREPAREDNESS ACTIONS...PEOPLE VENTURING NEAR THE OCEAN THIS THANKSGIVING SHOULD BE ALERT FOR LARGER THAN NORMAL BREAKING WAVES CAPABLE OF PRODUCING SNEAKER WAVES OR RIP CURRENTS WHICH CAN SWEEP A PERSON OUT TO SEA. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
362 WHUS46 KMTR 282359 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 359 PM PST THU NOV 28 2013 CAZ006-505-509-529-530-290100- /O.EXP.KMTR.BH.S.0014.000000T0000Z-131129T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 359 PM PST THU NOV 28 2013 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA IS ALLOWING THE BEACH HAZARDS STATEMENT TO EXPIRE. NORTHWESTERLY SWELL HEIGHTS AND PERIODS ARE EXPECTED TO PROGRESSIVELY DIMINISH DURING THE EVENING AND OVERNIGHT HOURS. THIS WILL RESULT IN A DECREASED THREAT OF SIGNIFICANTLY LARGER THAN NORMAL SURF...SNEAKER WAVES OR STRONG RIP CURRENTS. NONETHELESS...WHILE ON THE BEACH BE SURE TO ALWAYS KEEP YOUR EYES ON THE OCEAN. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 26, 3:22 AM PST, 43 minutes earlier.
Area forecast discussion, Nov 26, 3:22 AM PST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
322 AM PST TUE NOV 26 2013
.DISCUSSION...AS OF 3:22 AM PST TUESDAY...TEMPERATURES ARE RUNNING
SLIGHTLY WARMER THIS MORNING COMPARED TO YESTERDAY...MAINLY DUE TO
INCREASING HIGH CLOUDS COMING IN FROM THE WEST. WEATHER WILL
REMAIN TRANQUIL TODAY WITH FILTERED SUNSHINE UNDER HIGH LEVEL
CIRRUS DECK. NONETHELESS EXPECT COMFORTABLE AFTERNOON READINGS IN
THE 60S ACROSS THE ENTIRE DISTINCT WITH PERHAPS 1-3 DEGREE COOLING TREND.
MODEL CROSS SECTIONS CLEARLY SHOW MID AND HIGH LEVEL CLOUDS
STAYING IN PLACE AGAIN TONIGHT AHEAD OF INCOMING UPPER TROUGH.
THIS WILL PREVENT ANY WIDESPREAD FROST/FREEZE CONCERNS ONCE AGAIN
WITH MOST AREAS COOLING INTO THE 40S EXCEPT SOME 30S ACROSS THE
INLAND WIND PROTECTED VALLEYS. LOOKS LIKE GOOD PRE-THANKSGIVING
TRAVEL WEATHER ACROSS THE BAY AREA AND ENTIRE STATE ON WEDS. THE
INCOMING LOW WILL SLOW DOWN AND TAKE AIM TOWARDS POINT CONCEPTION.
ALSO NOT EXPECTING WIDESPREAD TULE FOG IN THE CENTRAL VALLEY NOR
LOW CIGS AT BAY AREA TERMINALS AT THIS TIME TO IMPACT TRAVEL
LOCALLY.
HAVE NOT MADE MANY CHANGES TO PREVIOUS FORECAST PACKAGE IN TERMS
OF SHOWER CHANCES LATE WEDS NIGHT INTO THANKSGIVING DAY. THE NAM
AND ECMWF MODELS ARE ESSENTIALLY TOTALLY DRY AND WOULD ARGUE FOR A
COMPLETELY DRY FORECAST. HOWEVER FEEL WE NEED TO HONOR THE GEM
MODEL AND LATEST 06Z GFS WHICH STILL GENERATES SOME SHOWERS OVER
THE CENTRAL COAST ON THANKSGIVING DAY AND ROTATES A FEW SHOWERS AS
FAR NORTH AS AROUND SAN JOSE AND THE SANTA CRUZ MOUNTAINS.
FORECAST WILL MAINTAIN CHANCE AND SLIGHT CHANCE SHOWERS ON
THANKSGIVING DAY WITH BEST CHANCES SOUTH OF MONTEREY INCLUDING THE
BIG SUR COAST AND POINTS SOUTHWARD. ANY SHOWERS THAT DEVELOP LOOK
TO BE LIGHT AND SCATTERED WITH QPF NUMBERS ON THE ORDER OF A FEW
HUNDREDTHS TO PERHAPS A TENTH IN THE SANTA LUCIAS.
THE NORTH BAY MAY BENEFIT FROM FAVORABLE EASTERLY FLOW AROUND THE
CIRCULATION LEADING TO PARTLY CLOUDY AND MILD WEATHER FOR
THANKSGIVING WITH LITTLE OR NO THREAT OF PRECIP NORTH OF THE
GOLDEN GATE.
WILL HANG ON TO SOME SLIGHT SHOWER CHANCES THROUGH EARLY FRIDAY
OVER MONTEREY AND SAN BENITO COUNTY BUT BY FRIDAY AFTERNOON THE
LOW SHOULD PUSH EASTWARD TO END ANY SHOWER THREAT.
HIGH PRESSURE WILL BUILD FRIDAY AFTERNOON AND THROUGH THE WEEKEND
WITH MOSTLY CLEAR SKIES AND SEASONABLY MILD TEMPERATURES.
LONG RANGE FORECAST IS LOOKING MORE AND MORE INTERESTING WITH
FAIRLY GOOD MODEL AGREEMENT FOR A COLD FRONTAL PASSAGE BY NEXT
MONDAY OR TUESDAY WITH SUBSEQUENT WEATHER SYSTEMS. INCREASING
CONFIDENCE THAT BAY AREA AND NORTHERN CALIFORNIA WILL AT LEAST
TEMPORARILY BE POSITIONED IN MORE FAVORABLE LOCATION OF LONGWAVE
TROUGH TO POTENTIALLY BRING SOME MUCH NEED EARLY WINTER RAINFALL
AS THE CALENDER TURNS TO DECEMBER.
&&
.AVIATION...AS OF 10:00 PM PST MONDAY...DRY AIR COMBINED WITH
LIGHT OFFSHORE WINDS TO KEEP VFR CONDITIONS GOING THROUGH THE
PERIOD. ONLY POTENTIAL PROBLEM AREA WOULD BE KSTS DUR TO FOG AND
LOW CIGS TONIGHT.
VICINITY OF KSFO...LIGHT WINDS WITH VFR CONDITIONS THROUGH THE
PERIOD. HIGH CONFIDENCE.
KSFO BRIDGE APPROACH...SIMILAR SFO.
MONTEREY BAY AREA TERMINALS...VFR THROUGH THE PERIOD WITH LIGHT WINDS.
HIGH CONFIDENCE.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...NONE.
&&
PUBLIC FORECAST: RWW
AVIATION: BELL
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREANearby
Beach Hazards Statements in California, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.